Military Health Issues Community
I Need Help please
About This Community:

This is an un-mediated community for discussions relating to health issues of soldiers who served or are serving in the military. Topics include, but are not limited to Amputation, Anxiety, Back and Spinal Injuries, Benefits, Burns, Biological and Chemical Exposure, Bone Injuries, Depression, Disabled Vets, Gastrointestinal Injuries, Head Injuries, Health Insurance, Infections, Infectious Diseases, Mental Health Issues, Post Traumatic Shock Disorder (PTSD), Resources for Vets, Sexually Transmitted Diseases (STD), Vaccines, Wounds-Other

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

I Need Help please

I dont know whats wrong. i just came home from Iraq this being my second tour and i watched my friend get kileld right next to me. from this point on i no longer care about anything, or anyones feelings. If i see death, injury, sadness. I just dont care. and its not like me at all. i can careless about anything now and i just wanna kill and be in war. im currently seeing a psych doctor and he has me on serquil  and xanax. does anyone know what i can do to help this situation. i dont feel the medicine to be helping at all.
Related Discussions
12 Comments Post a Comment
Blank
Avatar_m_tn
sorry delete the other post i hit ti twice by mistake.
Blank
464076_tn?1371541017
First off, thank you so much for serving in the war.  It's been a few months since you posted I know.  I hope you are finding more peace with your life now. My only suggestion would be to invite the Lord into your heart.  Feel his love and ask him to be part of your life.  He loves you dearly.
Blank
471949_tn?1236907626
hi-
i just saw your post....i'm sorry about your friend.
where are you getting your meds from?  the VA? or are you still active duty?  you need to talk to someone...a therapist type person as it sounds like you have PTSD.  
i'm a vet also....12 years Air Force and i have PTSD.  meds will not cure this alone....talking about it alot is the best thing.
talk to family, to a friend, to a priest, to a therapist.....but talk!!  don't hold it in.  trust me on this one as i've been fighting this PTSD demon for close to 15 years.

let us know that you are doing ok......
Blank
762234_tn?1234346603
sounds to me you may need counselling or psy help to cope wif your friend's death. my guess it is mix of denial plus withdrawal (aka disassociation). i am not a doc but friend was like this after his kids were killed in an auto accident.
Blank
761653_tn?1266275299
Hay,
I just wanted to stop by and say that my husban just got back from Iraq last April and he's fighting PTSD along with a post tramatic brain injory; and I know its VERY difficult to talk about things that happend in theater with people who haven't been there, dont know the first thing about what kinds of things go on over there, but the best thing is to talk, write it in a privet journal online, or talk about it on here.  But keeping it in will only hurt you in the long run, trust me I know that road very well, I use to get very depressed.  Well good luck, and if no one will listen I will.  
Take care,
-Sarah
Blank
Avatar_f_tn
The experience that I have had as far as the gulf was that my husband was in Desert Storm. I recall him going through the exact same emotions that you have described. On top of the mental limitations that he was suffering he also was physically sick which brought on a whole different set of emotions. I can't say that he wanted to return to Iraq, but he also saw friends die and destruction all around him. He tried the VA way of dealing, which was with a massive variety of different drugs and that never did seem to help him. Personally I do not understand why they do not have you on an antidepressant instead of Xanax which can make you depressed in itself. I've wondered where they found these "DR's" that they have at the VA anyway. I do not have a medical degree, but I am a sufferer myself of PTSD and have found a combination of Lamictal, Cymbalta, and Abilify as a lifesaver. My ex is 100% disabled because of that war and he has chosen a detrimental lifestyle as his answer. Needless to say, he is miserable. YOU DO NOT have to continue living this way, there is hope. I'd suggest finding a support system and if possible a Dr. outside of the VA system. I know a lot of Vets that were there with my ex and they are living a full prosperous life. Your thought process has a lot to do with how you are going to get through this and if you decide to live in self-pity or if you decide that you are miserable enough to do something different so that you can change and your life can change. You Will be in my thoughts and prayers. Continue to reach out and look around and feel blessed that you are back here in your neck of the woods, the USA. Thank you for your service to our country. You ARE appreciated. LOVE YOURSELF!
Blank
688022_tn?1275948489
Hi. My husband served in Iraq twice, like you.  He's now out of the service and is home safe.  But during his second deployment, his best friend was killed right in front of him.  DH (dear husband) pulled him out of his vehicle and held him as he died.  The only thing I know to tell you is to find ways to find closure.  My husband wasn't allowed to attend the funeral held in Iraq and wasn't allow to go to his funeral at home.  So it was 2 years before he got to go down and see the family and say "goodbye".  It helped some.  Every day remember the best things and talk about him.  That's what has helped my husband.  But it's a struggle every day for him. He also has PTSD. He's overcome so much already.  His second deployment was in 2005 and so it's been going on 4 years now and it's still hard.  It'll never just disappear.   My husband wanted to turn into a killing machine after that deployment.  All he wanted was to kill.   He finally admitted that the reason he wanted to go back so badly was so that he could die too.  He felt like it was his fault somehow.  It has been a long and hard struggle. Surround yourself with people who love you and are there for you.  Stay strong and don't be afraid to TALK about how you feel.  You'd be surprised how much it can help.  Remember how wonderful that friend was and that he lost his life to a cause you both believe in.  It's the ultimate sacrifice.  But now, you need to live your life in memory of him and live it to the fullest!  He would want that for you.  Remember that always.  If you ever need to talk, my husband can easily log into my account here.  

Best wishes and God bless.
Blank
Avatar_m_tn
Hey soldier,
First off thank the Lord you made it back alive.  I know many people that didnt, and many people who did and wish they havent.  First off, meds alone wont help this.  Many people come up to me every day because of their problems and they feel talking to me helps them cope with their situations. (I am a combat medic).  Talking about your problems to someone is a good way to let out stress.  Also remind yourself that your friend died protecting his country and it was not in your control.  People will die during war.  Make a list of things that are meaningful to you in life, spend time with your family and friends.  Go out and do things, activities.  Enjoy aspects of life that you normally wouldnt.  In time the mental wounds will heal.  In the meantime stay away from alcohol and other destructive acts such as Self Injury or Drugs.  
Take care soldier
Blank
599170_tn?1300977493
please look at the year of his post and I checked his home page he last was heard from Nov, of last year. i used to pm him have often wondered if he is ok,,,read the notes left on his home-page if anyone has heard for Shaun, please let me know he is ok...Cherie
Blank
973168_tn?1247945756
hey bud. im currently in iraq. we have a few more months here and weve been hammered on briefings and what not about PTSD. what i figure is the best way to cope w/ it is to talk to your fellow battle buddies. the guys that you served with. there like family ya know. i dont know what id do w/ out my brothers. civilians wont understand. i really dont know what else to say. just try to keep in contact w/ your brothers and try to talk w/ them. if you ever need anything my email is christopher.***@****. if you need to talk let me know. if i can, ill be more than happy to get to a phone. take care brother and hope you start to feal better
Blank
675718_tn?1321008971
there is help out there, i felt the same way, but i withdraw and all i wanted to do was use when i came back home-scotty
Blank
955560_tn?1250198145
Well i had a friend in that army he was suppose to be sent overseas which he didn't go he got medical discharge he had alot of medical problems plus he was taken some medication for mental problems.Anyways if your medicine isn't helping i would go to the Doc and see if the can prescribe you stronger medication to help you...
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Military Health Issues Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
675718_tn?1321008971
Blank
drifter0213
El Paso, TX